MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939706JPNS0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
Event: device was damaged.Was there any visible issue before usage? no.Which location and what kind of damage was found? it was found to be separated during insertion, so the usage was stopped.Patient outcome: no patient injury.
 
Additional Manufacturer Narrative
This medwatch report is being filed based on an image received from the distributor on june 17, 2024, which presented a fracture of the core wire along with stretched coil wraps at an unknown distance from the distal tip.As received, the specimen consisted of one-1 each pkg-safari2 jpn 275cm sml 5pk; returned coiled, loose without the dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload of the core wire at 0.1cm from the distal tip weld mass with approximately 19cm of concurrent stretched coil damage beginning at the distal tip.The specimen also presented multiple kinks in the small diameter curve and kink damage at 24.5cm from the proximal aspect of the formed curve.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.The customer supplied image presented a fracture of the core wire along with stretched coil wraps at an unknown distance from the distal tip.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that handling and/or procedural factors have contributed to the event as reported.Patient information is unknown.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska 55318
9526418518
MDR Report Key19608714
Report Number2126666-2024-00045
Device Sequence Number15574829
Product Code DQX
UDI-Device Identifier00816349012327
UDI-Public(01)00816349012327(17)260806(10)8156740
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2026
Device Model NumberH74939706JPNS0
Device Catalogue NumberH74939706JPNS0
Device Lot Number8156740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown